Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for high blood pressure and lightheadedness

I have high blood pressure and have had blood pressure for 4 years. It developed sometime in my last trimester of pregnancy but I didn t have Preeclampsia. I am not able to see a doctor due to no health insurance or money so I have not taken any medication to help lower my blood pressure. Occasionally, I would have heart palpitations (flutters) but they were faint and it happened once a week at the most or sometimes just once a month. I went in for a tooth extraction Tuesday Feb. 25th where I had to get 2 teeth removed but they were simple extractions. I was given Hydrocodone for pain and Ammoxicillin to prevent infection. Sometime Saturday March 1st, I felt the heart palpitations pick up and would feel them about 3 times every hour or so. I hadn t take the hydrocodone since Wednesday or Thursday the week of the extraction. But I was still taking the ammoxicillin. I had a friend come over that Saturday night and everything was fine when she was here. Sunday March 2nd, the heart palpitations seemed like they worsened so a friend of mine had given me a Xanax which seemed to have calmed them down and I was able to relax and sleep that night. A day or 2 after that, I started feeling weird and was getting lightheaded. It would come and go and I would also get heart palpitations a few times a day. Some were really hard and then some were really faint. I was told to stop taking the ammoxicillin by the dentist and see what happens after 24 hours. I stopped taking them around 1am Tuesday March 4th. Here and there I still get the heart flutters, but then I had people trying to tell me what to do which caused me to get angry and crying a lot so I know my blood pressure was through the roof at that point. I also had a little chest pressure. I had 1 or 2 heart flutters that night and I was feeling lightheaded. Then Wednesday March 5th, I was still feeling lightheaded but that would come and go. I didn t feel any chest pressure. It didn t stop me from eating or anything like that. But I started taking 2 teaspoons of Beetroot juice sometime that day because I was reading about it helping blood pressure. I also put cinnamon on my food, eating banana s and drinking nothing but water and vitamin water. It is Friday, March 7th, and sometimes I still feel the lightheadedness but not like it was. Sometimes when I drink, I begin to feel it while I am drinking or after I feel it. I also feel a little pressure on my chest and my heart pounding a little hard and fast. I even try singing and I start to feel the lightheadedness and chest pressure. It doesn t do that when I eat. I still get heart flutters but have only had 1 today and it was faint. I don t know if this may just be anxiety or something more serious. This didn t start happening until a few days after the tooth extraction which made me wonder if something may have caused it or if now my blood pressure is finally causing other problems which worries me because I do not have a lot of money or health insurance. So I have to find ways to lower blood pressure myself, also taking medication for high blood pressure is the last thing that I want to do.
Wed, 4 Sep 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics
Cardiologist 's  Response
Hi,

Having high blood pressure is really important and can badly affect ones life. It is important to have medications to control your blood pressure but if you are not willing to take medications I suggest you to do the following to have your blood pressure controlled:
1. No salt intake (even when cooking food)
2. At least 45 minutes fast walking each day
3. No use of processed food
4. High use of fruits and vegetables
5. Reducing weight to the extent you can
6. Having no anxiety

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mohammad Mostafa Ansari Ramandi, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been having issues with high blood pressure. Lately I am getting light headed and almost feel like i walk through the day high or in a...

Recent questions on  Hydrocodone

doctor1 MD

I ve got a red, itchy, numb rash on the upper, right part of my back which has been there for the past few days...yesterday I noticed it on my...

doctor1 MD

My husband took hydrocodone for coughing last night and it helped, but this morning his face (eyes, around his mouth) is really swollen. His airway...

doctor1 MD

I have high blood pressure and have had blood pressure for 4 years. It developed sometime in my last trimester of pregnancy but I didn t have...

doctor1 MD

I m 22 years old height of 5 3 and about 137 pounds and I have been snorting hydrocodone pills for the past 11 months and for the past three months...

doctor1 MD

Is there any evidence that donepezil can cause a false negative with hydrocodone?

doctor1 MD

I think I have nerve pain from shingles . I cannot drive my car for so long without pain from my rear to my left leg to foot what meds do you...

doctor1 MD

Have son 38 yers old. Ex wife committed suicide 3 years ago by hanging herself after being reeased from a rehab unit for Bi Polar and alcohol...